As we are not medical professionals here it would be best to have your question answered by a doctor, as any time medications are mixed complications may arise. I don't have experience in taking either of these drugs, although I know that some antibiotics may decrease the effectiveness of contraceptives. In doing some research I came accross a University of Oregon website (http://studenthealth.oregonstate.edu/answerspot/message.php?message=6540), on which the same question was posted:
"Question: My doctor just put me on Cipro for a UTI. I am also on the pill (Ovcon 35). Can the Cipro cause the pill to be less effective?
Answer: When a woman is taking oral contraceptives and has to also take antibiotics (such as Cipro) that could decrease the effectiveness of the oral contraceptives, it is recommended that she use a back up method of contraception (i.e. a condom) during the entire time she is on the antibiotics and for 7 days after she stops taking the antibiotics. For more information, you may want to consult with a health care provider or a pharmacist."
I would still advise you to check with your doctor. Everyone responds differently to drugs and your doctor will be the best person to consult in this case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.